MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN RT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74027231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Journey ii bcs europe study (r11009-7-8); subject: 50-011; ae#03: it was reported that the patient had an anterior knee pain due to maltracking of patella.There is a lateralization and low patellar tilt on 5 year x-ray.There was no medical intervention performed for the patient adverse event.
 
Event or Problem Description
It was reported that the patient had an anterior knee pain due to mal-tracking of patella.There was a lateralization and low patellar tilt showed on a 5 year x-ray.Polyethylene inlay exchange was performed due to routine.No femoral or tibial component was extracted.
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical evaluation concluded that per the crf (adverse event form/plate #100/(ae #3) the patient experienced moderate knee pain secondary to patellar mal-tracking with lateralization and low patellar tilt noted on 5-year x-ray, which was ¿possibly related to the study device and/or procedure¿.The (ae #3) onset was documented as 01/01/2017, without medication or procedure treatment at that time.However, the crf (radiographic form/plate#80) dated 01/20/2020 noted osteophytes in addition to the mal-positioned native patella for which a revision was performed approximately 6 years post right tka.Per correspondence, the native patella was resurfaced/component implanted along with a routine insert explant/replacement and the explanted insert is not available for evaluation.Although the event was reported as possibly device and procedure related, the x-ray findings suggests disease progression which is a known potential occurrence of a non-resurfaced patella in the presence of knee prosthetic components and is not a failure of the implanted devices.No further medical documentation has been received as of the date of this medical investigation.The patient impact beyond the reported findings/events could not be determined.No further assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness or disease progression.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Correction in h.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that per the crf (adverse event form/plate #100/(ae #3) the patient experienced moderate knee pain secondary to patellar mal-tracking with lateralization and low patellar tilt noted on 5-year x-ray, which was ¿possibly related to the study device and/or procedure¿.The (ae #3) onset was documented as 01/01/2017, without medication or procedure treatment at that time.However, the crf (radiographic form/plate#80) dated 01/20/2020 noted osteophytes in addition to the mal-positioned native patella for which a revision was performed approximately 6 years post right tka.Per correspondence, the native patella was resurfaced/component implanted along with a routine insert explant/replacement and the explanted insert is not available for evaluation.Although the event was reported as possibly device and procedure related, the x-ray findings suggests disease progression which is a known potential occurrence of a non-resurfaced patella in the presence of knee prosthetic components and is not a failure of the implanted devices.No further medical documentation has been received as of the date of this medical investigation.The patient impact beyond the reported findings/events could not be determined.No further assessment can be rendered at this time.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS FEMORAL OXIN RT SZ 3
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks road
memphis, TN 38116
5123913905
MDR Report Key11612124
Report Number1020279-2021-02658
Device Sequence Number3396556
Product Code JWH
UDI-Device Identifier00885556179017
UDI-Public00885556179017
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Model Number74027231
Device Catalogue Number74027231
Device Lot Number14FM04972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer06/29/2021
02/02/2022
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date06/30/2021
02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022113 JRNY II BCS FEMORAL L#13HM08892; 74022213 JOURNEY TIBIA BASE L#14DM16137
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexFemale
Patient Weight64 KG